Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 88, NWS El Paso, TX

September 24, 2014Doña Ana County, Luna County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 24, 2014, 5:50 PM MDT for Doña Ana County, Luna County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2014, 5:50 PM MDT (23:50 UTC)
Expired
Sep 24, 2014, 8:45 PM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, Luna County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 88 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 11.8 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2014-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 319 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2014-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
319 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WGUS54 KEPZ 242350
FFWEPZ
NMC013-029-051-250245-
/O.NEW.KEPZ.FF.W.0088.140924T2350Z-140925T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
550 PM MDT WED SEP 24 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTH CENTRAL SIERRA COUNTY IN NORTH CENTRAL NEW MEXICO...
  NORTHEASTERN LUNA COUNTY IN SOUTH CENTRAL NEW MEXICO...
  WEST CENTRAL DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 845 PM MDT

* AT 550 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  HATCH...
  PLACITAS...
  PLACITAS IN DONA ANA COUNTY...
  UVAS VALLEY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.

&&

LAT...LON 3246 10700 3227 10747 3249 10762 3268 10723
      3273 10715

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:06 PM MDT, 3 hours 44 minutes earlier.

Area forecast discussion, Sep 24, 2:06 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
206 PM MDT WED SEP 24 2014

.SYNOPSIS...
HIGH PRESSURE ALOFT FOLLOWED BY WESTERLY WINDS WILL BRING
SEASONABLY WARM MOSTLY DRY WEATHER TO SOUTHERN NEW MEXICO AND WEST
TEXAS THROUGH EARLY NEXT WEEK. HOWEVER SUFFICIENT MOISTURE WILL
FLOW INTO THE REGION AND THIS ALONG WITH UPPER DISTURBANCES WILL
BRING A FEW AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO
THE AREA EACH DAY. SOME OF THE STORMS THIS AFTERNOON AND TONIGHT
MAY PRODUCE HEAVY RAINS...HAIL AND GUSTY WINDS.

&&

.DISCUSSION...
AIR MASS REMAINS RATHER MOIST AND UNSTABLE OVER SOUTHERN NEW
MEXICO AND WEST TEXAS WITH MORNING RAOB SHOWING A 1300 J/KG CAPE
A A PRECIPITABLE WATER OF AN INCH. A WEAK UPPER VORTICITY AXIS
WILL MEANWHILE MOVE INTO THE EASTERN PORTIONS OF THEW CWA THIS
AFTERNOON AND THIS EVENING WITH SUFFICIENT LIFT TO GENERATE SOME
DEEPER CONVECTION, ESPECIALLY EASTERN HALF OF THE REGION. LOW WET
BULB ZERO HEIGHTS...DRY AIR ALOFT AND DCAPES ABOVE 1100 J/KG
INDICATE RISK OF BOTH HAIL AND STRONGER DOWNBURSTS IN ADDITION TO
THE LOCALLY HEAVY RAINS.

THURSDAY THROUGH FRIDAY LOW LEVEL EASTERLY WINDS WILL SUSTAIN
LOWER TROPOSPHERIC MOISTURE TRANSPORT WHICH COMBINED WITH DAYTIME
HEATING WILL KEEP AIR MASS AT LEAST WEAKLY UNSTABLE. HOWEVER THE
CWA WILL ALSO BE LOCATED BETWEEN AN HIGH AMPLITUDE BUT UNUSUALLY
NARROW RIDGE TO THE WEST AND A CLOSED LOW SLOWLY APPROACHING FROM
THE SOUTHEAST WITH CIRCULATION AROUND THESE FEATURES ADVECTING
DRIER AIR ALOFT. AS A RESULT PRECIPITABLE WATER VALUES WILL FALL
BELOW AN INCH. THUS THUNDERSTORM COVERAGE WILL BE RATHER SPARSE
WITH MOST LOCATIONS STAYING DRY.

ON SATURDAY VERY DEEP UPPER LOW MOVES EASTWARD INTO GREAT BASIN
WITH ASSOCIATED TRAILING TROUGH PUSHING ACROSS ARIZONA. BACKING
FLOW AHEAD OF SYSTEM WILL PULL SOME MOISTURE INTO AT LEAST
WESTERN SECTIONS OF THE CWA WHERE PRECIPITABLE WATER WILL CLIMB
ABOVE AN INCH AND CAPES WILL REACH 1000 J/KG. THUS EXPECT
SCATTERED STORMS FAR WESTERN ZONES SATURDAY WITH THE INCREASING
WIND SHEAR PUSHING SOME STORMS TOWARD SEVERE LEVELS. ELSEWHERE
DRIER AIR WILL LIMIT BOTH COVERAGE AND STORM INTENSITY.

SATURDAY NIGHT AND SUNDAY MODELS INDICATE UPPER LOW LIFTING TO THE
NORTHEAST RESULTING IN A MORE ZONAL/WESTERLY FLOW ACROSS THE CWA.
SO LOOK FOR CONTINUED SEASONABLY WARM WEATHER WITH ONLY SLIGHT
CHANCES OF THUNDER LATER PERIODS.

&&

.AVIATION...VALID 25/00Z - 26/00Z...
SCT MTN ISOLD LOWLAND TSMS WILL BE ONGOING AT BEGINNING OF PD WITH
3SM TSRA BKN030-040. SIMILAR CONDITIONS EXPECTED AFT 18Z ACROSS AREA.
A SYSTEM MAY DROP OUT OF THE N AFT 06Z AND BRING MORE WIDESPREAD
SHOWERS AND TSMS TO GENERALLY SIERRA AND OTERO COUNTIES.  OUTSIDE OF
STORMS...EXPECT P6SM FEW-SCT060-080 SCT-BKN150-200 WITH E TO SE
WINDS UNDER 10KTS.

&&

.FIRE WEATHER...
A GRADUAL DRYING TREND IS EXPECTED ACROSS THE REGION OVER THE COMING
DAYS AS NNE FLOW ALOFT DEVELOPS AHEAD OF BUILDING UPPER RIDGE.
MINIMUM RELATIVE HUMIDITIES WILL FALL INTO THE 30 TO 40 PERCENT
RANGE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL
POSSIBLE EACH AFTERNOON AND EVENING...BUT COVERAGE IS NOT EXPECTED
TO BE NEARLY AS WIDESPREAD AS EVENTS OVER THE LAST WEEK OR TWO
THROUGH FRIDAY. THERE WILL BE A STRONG UPPER LOW MOVING INTO THE
NORTHWEST U.S. THIS WEEKEND WHICH WILL BRING A BETTER CHANCE FOR
SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER SOUTHWESTERN NEW MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  84  64  85  63 /  20  10   0  10   0
SIERRA BLANCA           58  81  58  81  57 /  20  20   0  10   0
LAS CRUCES              63  81  60  81  60 /  20  10   0  10   0
ALAMOGORDO              62  87  62  85  60 /  20  20   0  10   0
CLOUDCROFT              45  62  46  63  46 /  30  30  20  20  20
TRUTH OR CONSEQUENCES   63  82  61  84  59 /  20  20   0  20   0
SILVER CITY             59  79  57  79  56 /  30  20  10  20  10
DEMING                  62  83  59  83  59 /  20  10   0  20   0
LORDSBURG               63  86  62  85  62 /  10  10   0  20  10
WEST EL PASO METRO      66  82  63  84  63 /  20  10   0  10   0
DELL CITY               59  81  59  82  58 /  20  20   0  10   0
FORT HANCOCK            63  84  62  85  62 /  20  10   0  10   0
LOMA LINDA              58  77  59  79  58 /  20  20   0  20   0
FABENS                  63  84  61  87  60 /  20  10   0  10   0
SANTA TERESA            64  81  63  83  61 /  20  10   0  10   0
WHITE SANDS HQ          62  80  61  81  60 /  20  20   0  10   0
JORNADA RANGE           59  82  57  83  56 /  20  20   0  10   0
HATCH                   61  79  59  81  57 /  20  10   0  10   0
COLUMBUS                63  82  60  83  60 /  10  10   0  20   0
OROGRANDE               62  81  62  82  61 /  20  20   0  10   0
MAYHILL                 50  69  51  70  50 /  30  30  20  20  20
MESCALERO               51  72  51  73  51 /  30  30  20  20  20
TIMBERON                51  68  50  71  50 /  30  30  20  20  20
WINSTON                 52  73  53  75  52 /  30  30  20  20  20
HILLSBORO               56  75  56  76  56 /  20  10   0  20  10
SPACEPORT               60  81  57  82  55 /  20  20   0  10   0
LAKE ROBERTS            54  78  53  79  52 /  30  20  20  20  20
HURLEY                  60  80  58  81  57 /  20  20   0  20  10
CLIFF                   58  82  55  84  54 /  20  20   0  20  10
MULE CREEK              53  81  51  82  50 /  20  20   0  20  20
FAYWOOD                 59  77  58  78  57 /  20  20   0  20  10
ANIMAS                  64  87  62  85  61 /  10  10   0  20  10
HACHITA                 61  83  59  84  57 /  10  10   0  20  10
ANTELOPE WELLS          60  84  55  85  55 /  10  10   0  20  10
CLOVERDALE              59  83  56  84  56 /  10  10   0  20  20

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/26 GRZYWACZ
Hazardous weather outlook, Sep 24, 1:12 PM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
112 PM MDT WED SEP 24 2014

NMZ401>417-TXZ418>424-251700-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
112 PM MDT WED SEP 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS MOUNTAIN AREAS WITH ISOLATED
THUNDERSTORMS LOWLANDS THIS AFTERNOON AND THIS EVENING. A FEW STORMS
MAY PRODUCE LOCALLY HEAVY RAINS WITH UP TO AN INCH OF RAINFALL
POSSIBLE. IN ADDITION SEVERAL STORMS MAY PRODUCE HAIL UP TO AN INCH
IN DIAMETER AND WIND GUSTS TO 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH
DAY WITH MOST ACTIVITY OCCURRING AROUND THE HIGHER MOUNTAINS.
STRONGER STORMS WITH HAIL AND DAMAGING WINDS MAY ALSO OCCUR ALONG
THE ARIZONA BORDER REGION ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING
TO THIS OFFICE AND LOCAL LAW ENFORCEMENT.

ROGASH

In the hours before

Special weather statement, Sep 24, 4:00 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
400 PM MDT WED SEP 24 2014

NMZ413-TXZ418-419-242245-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN TULAROSA BASIN NM-WESTERN
EL PASO COUNTY TX-
400 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHEASTERN DONA ANA...
SOUTHWESTERN OTERO AND CENTRAL EL PASO COUNTIES THROUGH 445 PM MDT...

AT 355 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM MOVING INTO THE EL PASO AREA FROM THE
NORTHEAST.

HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  EAST EL PASO...
  NORTHEAST EL PASO...
  CHAPARRAL...
  FORT BLISS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3168 10626 3180 10650 3206 10646 3206 10617
TIME...MOT...LOC 2159Z 180DEG 0KT 3191 10624

ROGASH
Special weather statement, Sep 24, 4:44 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
444 PM MDT WED SEP 24 2014

NMZ411-413-TXZ418-419-242330-
EASTERN/CENTRAL EL PASO COUNTY TX-SOUTHERN DONA ANA COUNTY/MESILLA
VALLEY NM-SOUTHERN TULAROSA BASIN NM-WESTERN EL PASO COUNTY TX-
444 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES THROUGH 530 PM MDT...

AT 433 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS NEAR ANTHONY...MOVING SOUTHWEST AT 20 MPH.

HEAVY RAIN...PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED
WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NORTHEAST EL PASO...
  WEST EL PASO...
  SUNLAND PARK...
  ANTHONY...
  BERINO...
  ANTHONY GAP...
  CHAMBERINO...
  SANTA TERESA...
  LA UNION...
  WESTWAY...
  FRANKLIN MOUNTAINS STATE PARK...

THE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3200 10688 3216 10648 3186 10636 3177 10658
      3178 10670
TIME...MOT...LOC 2239Z 057DEG 6KT 3199 10663

ROGASH
Special weather statement, Sep 24, 5:11 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
511 PM MDT WED SEP 24 2014

NMZ407-409>411-250000-
NORTHERN DONA ANA COUNTY NM-SIERRA COUNTY LAKES NM-SOUTHERN DONA ANA
COUNTY/MESILLA VALLEY NM-SOUTHWEST DESERT/MIMBRES BASIN NM-
511 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING WESTERN DONA ANA...NORTHEASTERN
LUNA AND SOUTHERN SIERRA COUNTIES THROUGH 600 PM MDT...

AT 510 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS OVER THE AREA.

HEAVY RAINFALL...PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  NUTT...
  GARFIELD...
  DERRY...
  UVAS VALLEY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3219 10736 3256 10758 3284 10728 3226 10699
TIME...MOT...LOC 2310Z 071DEG 9KT 3279 10728

ROGASH
Special weather statement, Sep 24, 5:15 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
515 PM MDT WED SEP 24 2014

NMZ409-412-414-250015-
CENTRAL TULAROSA BASIN NM-SIERRA COUNTY LAKES NM-WEST SLOPES
SACRAMENTO MOUNTAINS BELOW 7500 FEET NM-
515 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING EXTREME NORTHEASTERN DONA ANA...
NORTHWESTERN OTERO AND NORTHEASTERN SIERRA COUNTIES THROUGH 615 PM
MDT...

AT 507 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 42 MILES NORTHWEST OF TULAROSA...MOVING
SOUTHWEST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  TULAROSA...
  THREE RIVERS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3340 10636 3339 10594 3299 10592 3299 10701
      3349 10699 3348 10638
TIME...MOT...LOC 2315Z 061DEG 7KT 3343 10662

NOVLAN
Special weather statement, Sep 24, 5:16 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
516 PM MDT WED SEP 24 2014

NMZ411-TXZ418-250000-
SOUTHERN DONA ANA COUNTY/MESILLA VALLEY NM-WESTERN EL PASO COUNTY TX-
516 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING SOUTHERN DONA ANA AND
NORTHWESTERN EL PASO COUNTIES THROUGH 600 PM MDT...

AT 508 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORM OVER THE WEST EL PASO AND SUNLAND PARK AREAS.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  WEST EL PASO...
  SUNLAND PARK...
  ANTHONY...
  CHAMBERINO...
  VADO...
  SANTA TERESA...
  LA UNION...
  VINTON...
  CANUTILLO...
  KILBOURNE HOLE...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3210 10711 3212 10664 3178 10654 3177 10672
      3178 10702
TIME...MOT...LOC 2315Z 072DEG 9KT 3203 10678

ROGASH
Special weather statement, Sep 24, 5:24 PM MDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
524 PM MDT WED SEP 24 2014

NMZ401-402-404-250030-
SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA
RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM-
524 PM MDT WED SEP 24 2014

...STRONG THUNDERSTORMS THREATENING CENTRAL GRANT COUNTY THROUGH 630
PM MDT...

AT 517 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF BUCKHORN...MOVING
SOUTHWEST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS IMPACTED INCLUDE...
  BUCKHORN...
  RIVERSIDE...
  MANGAS SPRINGS...
  GILA...
  CLIFF...
  GILA RIPARIAN PRESERVE...
  STATE ROAD 180 BETWEEN BUCKHORN AND MANGAS SPRINGS...

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3272 10872 3307 10884 3311 10841 3290 10827
TIME...MOT...LOC 2323Z 046DEG 12KT 3295 10853

NOVLAN

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 6:50 PM MDTAreal Flood AdvisoryEPZGrant115 min
Sep 24, 1:04 PM MDTSpecial Weather StatementEPZOtero41 min
Sep 24, 1:11 PM MDTSevere Thunderstorm WarningEPZOtero64 min
Sep 24, 1:42 PM MDTFlash Flood WarningEPZOtero2 hr
Sep 24, 1:56 PM MDTSpecial Weather StatementEPZOtero64 min
Sep 24, 2:07 PM MDTFlash Flood WarningEPZOtero3 hr
Sep 24, 2:28 PM MDTSevere Thunderstorm WarningEPZOtero62 min
Sep 24, 3:04 PM MDTSpecial Weather StatementEPZOtero56 min
Sep 24, 3:13 PM MDTSpecial Weather StatementEPZSierra62 min
Sep 24, 3:30 PM MDTSpecial Weather StatementEPZOtero45 min
Sep 24, 3:47 PM MDTFlash Flood WarningEPZDoña Ana, Sierra88 min
Sep 24, 3:50 PM MDTSpecial Weather StatementEPZDoña Ana40 min
Sep 24, 3:53 PM MDTSevere Thunderstorm WarningEPZDoña Ana37 min
Sep 24, 4:13 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Sierra62 min
Sep 24, 4:16 PM MDTFlash Flood WarningEPZDoña Ana, Sierra119 min
Sep 24, 4:18 PM MDTSevere Thunderstorm WarningEPZOtero57 min
Sep 24, 5:08 PM MDTSevere Thunderstorm WarningEPZOtero67 min
Sep 24, 5:11 PM MDTSpecial Weather StatementEPZDoña Ana49 min
Sep 24, 5:15 PM MDTSpecial Weather StatementEPZ60 min
Sep 24, 5:16 PM MDTSpecial Weather StatementEPZDoña Ana44 min
Sep 24, 5:24 PM MDTSpecial Weather StatementEPZGrant66 min

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.